# SDR 20001109SH009

- Difficulty date: October 13, 2000
- Submitted: November 9, 2000
- Operation: Air carrier
- Aircraft: XCHMO
- Make and model: Gulstm 690B
- Aircraft serial: 11560
- System (JASC): 5751 · Ailerons
- Part: Aileron
- Condition: Cracked
- Location: Right
- Part time: 4,551 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, 3 EACH .25 INCH LONG CRACKS WERE FOUND ON THE LEADING EDGE AT THE FASTENERS USED TO SECURE THE AILERON BALANCE WEIGHT.  AFTER THE LEADING EDGE WAS REMOVED FROM THE AILERON AS PART OF THE REPAIR, A .75 INCH LONG CRACK WAS FOUND IN THE LOWER INBOARD SPAR CAP AND A .50 INCH CRACK WAS FOUND IN THE INBOARD RIB UPPER RETURN FLANGE RADIUS.  POSSIBLE CAUSE OF ALL THE CRACKS FOUND IS THE METHOD OF SUPPORTING THE AILERON BALANCE WEIGHT.  THE LATER DESIGN FOR THE AILERON HAD AN ADDITIONAL BRACKET INSTALLED TO SUPPORT THE AFT SIDE OF THE BALANCE WEIGHT.  INSTALLATION OF THIS BRACKET ON EARLIER AILERONS IS ADVISABLE.  (X)
